Alert archive / Iowa / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 25, 2011, 5:04 AM CDT for Mills County, Montgomery County, Pottawattamie County, Iowa; Douglas County, Sarpy County, Saunders County, Nebraska. It was in force for 4 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2011, 5:04 AM CDT (10:04 UTC)
- Expired
- Jun 25, 2011, 8:37 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Mills County, IA, Montgomery County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:12 AM CDT | FLASH FLOOD | Omaha, NE | 2 TO 3 FEET OF WATER UNDER A RAILROAD OVERPASS AT 50TH AND F. MANHOLE COVERS BLOWN OFF NEAR 10TH AND MIKE FAHEY STREETS IN DOWNTOWN OMAHA. |
| Jun 25, 5:56 AM CDT | FLASH FLOOD | 4 E Omaha, NE | 2 FEET OF WATER ON NICHOLAS STREET BETWEEN 11TH AND 14TH STREETS IN DOWNTOWN OMAHA. |
| Jun 25, 6:00 AM CDT | HEAVY RAIN 1.92 | 3 Nw Weston, NE | |
| Jun 25, 6:00 AM CDT | HEAVY RAIN 1.92 | 4 Wnw Weston, NE | |
| Jun 25, 6:34 AM CDT | HEAVY RAIN 3.01 | Ralston, NE | FROM AN AUTOMATED ALERT GAGE. |
| Jun 25, 6:48 AM CDT | FLASH FLOOD | Council Bluffs, IA | MINOR STREET FLOODING IN NUMEROUS AREAS. |
| Jun 25, 7:00 AM CDT | HEAVY RAIN 1.76 | Omaha, NE | 35TH AND CHARLES OR 3.0 SOUTHWEST OF EPPLEY AIRFIELD. |
| Jun 25, 7:00 AM CDT | HEAVY RAIN 2.08 | Papillion, NE | |
| Jun 25, 7:00 AM CDT | HEAVY RAIN 2.34 | Yutan, NE | |
| Jun 25, 8:00 AM CDT | HEAVY RAIN 1.69 | Elkhorn, NE | |
| Jun 25, 8:35 AM CDT | HEAVY RAIN 2.83 | Millard, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602
WGUS53 KOAX 251004
FFWOAX
IAC129-137-155-NEC055-153-155-251600-
/O.NEW.KOAX.FF.W.0019.110625T1004Z-110625T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
504 AM CDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA
NORTHERN MILLS COUNTY IN SOUTHWEST IOWA
NORTHERN MONTGOMERY COUNTY IN SOUTHWEST IOWA
NORTHERN SARPY COUNTY IN EAST CENTRAL NEBRASKA
SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA
SOUTHERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA
* UNTIL 1100 AM CDT
* AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. FROM TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN
AND ANOTHER ONE HALF INCH OF RAIN MAY STILL OCCUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OMAHA...BELLEVUE...CARSON...COUNCIL BLUFFS...ELKHORN...ELLIOTT...
GRETNA...LA VISTA...MACEDONIA...MEAD...MILLARD...OAKLAND...OFFUTT
AFB...PAPILLION...PRAGUE...RALSTON...TREYNOR...VALLEY...
VALPARAISO...WAHOO...WATERLOO...WESTON AND YUTAN.
THE AUTOMATED OBSERVING EQUIPMENT AT MILLARD HAS MEASURED 2.1 INCHES
OF RAIN SINCE IT BEGAN EARLIER THIS MORNING.
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 439 AND 454.
THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1
AND 8.
THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
42 AND 56.
THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
434 AND 466.
THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
100 AND 93.
THE WARNED AREA INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41
AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. USE ALTERNATE
ROUTES AROUND FLOOD PRONE AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4108 9494 4111 9614 4105 9691 4132 9691
4132 9516 4116 9516 4115 9494
$$
DEWALD2 follow-up statements
563
WGUS73 KOAX 251208
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA NE
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
708 AM CDT SAT JUN 25 2011
IAC129-137-155-NEC055-153-155-251600-
/O.CON.KOAX.FF.W.0019.000000T0000Z-110625T1600Z/
MONTGOMERY IA-MILLS IA-POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-
SAUNDERS NE-
708 AM CDT SAT JUN 25 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SAUNDERS...
NORTHERN SARPY...SOUTHERN DOUGLAS...SOUTHERN POTTAWATTAMIE...NORTHERN
MILLS AND NORTHERN MONTGOMERY COUNTIES UNTIL 1100 AM CDT...
AT 657 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED UP TO TWO
FEET OF WATER COVERING SOME STREETS IN DOWNTOWN OMAHA...WITH MINOR
STREET FLOODING ALSO REPORTED IN COUNCIL BLUFFS.
OVERNIGHT THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO CONTINUE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BELLEVUE...CARSON...COUNCIL
BLUFFS...ELKHORN...ELLIOTT...GRETNA...LA
VISTA...MACEDONIA...MEAD...MILLARD...OAKLAND...OFFUTT
AFB...OMAHA...PAPILLION...PRAGUE...RALSTON...TREYNOR...VALLEY...
VALPARAISO...WAHOO...WATERLOO...WESTON AND YUTAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4108 9494 4111 9614 4105 9691 4132 9691
4132 9516 4116 9516 4115 9494
$$014
WGUS73 KOAX 251337
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 AM CDT SAT JUN 25 2011
IAC129-137-155-NEC055-153-155-251350-
/O.CAN.KOAX.FF.W.0019.000000T0000Z-110625T1600Z/
POTTAWATTAMIE IA-MONTGOMERY IA-MILLS IA-DOUGLAS NE-SARPY NE-
SAUNDERS NE-
837 AM CDT SAT JUN 25 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN
SAUNDERS...NORTHERN SARPY...DOUGLAS...NORTHERN MILLS...NORTHERN
MONTGOMERY AND SOUTHERN POTTAWATTAMIE COUNTIES IS CANCELLED...
HEAVY RAIN HAD ENDED ACROSS THE AREA THIS MORNING WITH RAIN SHOWERS
EXPECTED TO CONTINUE TO MOVE EAST OF THE AREA THROUGH 930 AM.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED ENDING THE FLOOD THREAT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4108 9494 4111 9614 4105 9691 4132 9691
4132 9516 4116 9516 4115 9494
$$
FOBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:20 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 3:20 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CDT SAT JUN 25 2011 .DISCUSSION... SOMEWHAT COMPLEX ONGOING CONVECTIVE SCENARIO THIS MORNING WITH A COUPLE AREAS OF FOCUS. THE INITIAL MCS THAT DEVELOPED OVER NORTH CENTRAL NEBRASKA DID PUSH THROUGH NORTHEAST NEBRASKA AROUND MIDNIGHT...BUT HAD WEAKENED CONSIDERABLY EARLY THIS MORNING. MEANWHILE...CONVECTION STRENGTHENED CONSIDERABLY ALONG INTERSTATE 80 AS THE NOSE OF THE LOW LEVEL JET FINALLY MAXIMIZED...RESULTING IN FAIRLY STRONG THUNDERSTORMS PUSHING EASTWARD...WITH A COUPLE LARGER HAIL REPORTS ACROSS SOUTH CENTRAL NEBRASKA. THIS ENTIRE CLUSTER WILL CONTINUE TO PUSH EASTWARD THIS MORNING ALONG I80...AND MAY BLOCK MOISTURE TRANSPORT FURTHER NORTH INTO NORTHEAST NEBRASKA...ALTHOUGH SCATTERED SHOWERS WILL STILL BE POSSIBLE THERE. BASED ON LOW LEVEL JET PROGS...SLIGHTLY LOWER CHANCES MAY EXIST ALONG THE KS/NE BORDER REGION AS THE AREA OF BEST CONVERGENCE SETS UP JUST NORTH. FOR THIS AFTERNOON...THE BACK EDGE OF THAT MCS COULD STILL BE ACROSS EASTERN NEBRASKA AND WESTERN IOWA...MEANWHILE...ANOTHER VERY SUBTLE WAVE WITH SCATTERED CONVECTION COULD BE MOVING OUT OF SOUTH DAKOTA INTO NORTHEAST NEBRASKA THIS AFTERNOON AS WELL...WHICH COULD LINGER THROUGH THE EARLY EVENING. DUE TO CLOUDS AND RAIN...OPTED FOR SLIGHTLY COOLER TEMPS TODAY. FEEL THAT MOST OF THE AREA WILL BY DRY AFTER MIDNIGHT...AND ATTENTION SHIFTS TO POSSIBLE DEVELOPING STRATUS AND AREAS FOG BY DAYBREAK. VERY MOIST BOUNDARY LAYER SETS UP WITH A VERY LOW TEMP/DEWPOINT SPREAD THROUGH THE NIGHT. ALL MODEL SUITES ARE SUGGESTING THIS...THUS UPPED THE CLOUD FORECAST AND ADDED FOG TO THE GRIDS. DID NOT MENTION DENSE FOG JUST YET GIVEN WINDS ARE NOT FORECAST TO COMPLETELY DECOUPLE AS WITH A TYPICAL AREA OF HIGH PRESSURE AND CLEAR SKIES OVERHEAD. LINGERED STRATUS AND FOG INTO EARLY SUNDAY MORNING. NEXT ADVANCING WAVE IS FORECAST TO PUSH A FAIRLY STRONG COOL FRONT INTO THE AREA SUNDAY NIGHT. THIS WILL ALLOW ANOTHER MCS TO DEVELOP AND AFFECT AREAS ESPECIALLY NORTH OF INTERSTATE 80...THUS HAVE INCREASED POPS INTO THE LIKELY CATEGORY. COULD ALSO SEE ISOLATED THUNDERSTORMS NORTH OF THE STALLED FRONT ACROSS SOUTHEAST NEBRASKA SUNDAY AFTERNOON TOO. BY MONDAY...THE MODELS ARE A LITTLE DIFFERENT WITH THE TIMING OF THE FRONT...BUT TRIED TO FORECAST A COMPROMISE...WHICH WOULD STILL SUGGEST A CHANCE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH...BUT ENDING FROM NORTHWEST TO SOUTHEAST...WITH GUSTY NORTHWESTERLY WINDS COMING IN BEHIND AND CLEARING SKIES. BRIEF BREAK ON TUESDAY...BUT DID INCREASE POPS FOR TUESDAY NIGHT AS WARM AIR ADVECTION COULD TRIGGER ADDITIONAL STORMS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS POTENT LITTLE UPPER DISTURBANCE OVER THE CNTRL PLAINS THIS MORNING KICKING OFF SCATTERED TSRA MOVING THRU ERN NEB AROUND 25KT. AT THIS POINT APPEARS THAT KOMA/KLNK AT RISK TO SEE EARLY MORNING CONVECTION WITH ACTIVITY PUSHING INTO BOTH TERMINALS AROUND 09Z WITH MVFR CONDITIONS PREVAILING. EXPECT TSRA ACTIVITY WILL THEN EXIT KOMA/KLNK BTWN 12Z-13Z. MEANWHILE AT KOFK...CONDITIONS WILL DROP FROM VFR TO MVFR THRU 13Z THIS MORNING WITH OCCASIONAL -SHRA. AFT 13Z MVFR CIGS EXPECTED AT ALL SITES THRU 18Z...THEN IMPROVEMENT TO VFR THE REST OF THE FCST PD. DEE && .HYDROLOGY... THE MBRFC RELEASED A NEW SET OF LONG RANGE CREST FORECASTS FOR THE MISSOURI RIVER BASED ON 160 KCFS RELEASE OUT OF GAVINS POINT. IN GENERAL...THE BROAD RANGES STILL SEEM ON TRACK. NO ADDITIONAL INFORMATION REGARDING LEVEES ACROSS THE REGION. THE STAGE AT BROWNVILLE APPEARS TO BE LEVELING OUT...THUS EQUALIZING THE SIGNIFICANT DROP DUE TO THE L550 BREECH THAT OCCURRED THURSDAY EVENING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, Jun 24, 5:15 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT FRI JUN 24 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 515 PM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE REGION TONIGHT...MAINLY AFTER MIDNIGHT...AS AN UPPER LEVEL IMPULSE MOVES THROUGH THE REGION. SOME QUARTER SIZE HAIL...GUSTY WINDS AND AREAS OF HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. HOWEVER...THE AREAS THAT APPEAR MOST SUSCEPTIBLE TO THE POSSIBLE SEVERE WEATHER OR HEAVY RAIN WOULD BE WEST OF NORFOLK OR SOUTH OF OMAHA. THE THUNDERSTORMS SHOULD GRADUALLY WEAKEN AND SHIFT MOSTLY EAST OF THE REGION SATURDAY MORNING...ALTHOUGH SOME REDEVELOPMENT OR STRENGTHENING IS POSSIBLE BY LATE AFTERNOON. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE IS ANOTHER CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT AS A COLD FRONT PUSHES INTO THE REGION. A FEW THUNDERSTORMS COULD LINGER ON MONDAY AS THE FRONT CONTINUES MOVING SOUTHEAST. IF THE FRONT SLOWS DOWN AT ALL...A FEW STORMS IN SOUTHEAST NEBRASKA COULD BECOME SEVERE MONDAY AFTERNOON AND MONDAY EVENING. AFTER THAT THERE ARE SMALL THUNDERSTORM CHANCES ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING AND THURSDAY NIGHT INTO FRIDAY. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE REMAINDER OF THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TONIGHT BUT SPOTTERS ARE REQUESTED TO RELAY ANY HAIL...WIND OR SIGNIFICANT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. CHERMOK
In the hours before
Special weather statement, Jun 25, 4:01 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 401 AM CDT SAT JUN 25 2011 IAZ069-079-080-250945- MILLS IA-MONTGOMERY IA-POTTAWATTAMIE IA- 401 AM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN MILLS...NORTHWESTERN MONTGOMERY AND SOUTHERN POTTAWATTAMIE COUNTIES UNTIL 445 AM CDT... AT 356 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MALVERN...OR 29 MILES SOUTHEAST OF OMAHA. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MACEDONIA... TREYNOR... CARSON... OAKLAND... ELLIOTT... COUNCIL BLUFFS... SILVER CITY... HENDERSON... DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:08 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 42 min |
| Jun 25, 4:18 AM CDT | Areal Flood Advisory | OAX | Mills, Montgomery, Pottawattamie | 5 hr |
Nearby
Flash Flood Warnings in Iowa, 2011Flash Flood Warnings in Nebraska, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.